I'm newly diagnosed (since Sep) and due some blood tests...should I be requesting anything or looking for anything in my results?

I'm taking 75 Levothyroxine and starting to feel better though still low in energy and mood at times, other times I'm full of energy and anxious with it! I've developed acne and really oily skin too. Also is there any way of finding out why I'm under active?

Apologies if these are daft questions.

Last edited by

5 Replies

oldestnewest
  • Hi It usually takes a long while to get the meds just right, fol,owed by lots of blood tests, TSH, T4 and Free T3,( with ranges) then only rises in meds after those. If you feel well, then that is brilliant.

    It is important to have tests 6 weeks after starting or altering any thyroid meds.

    It is also important to have the other tests. I have put these on the question immediately above yours, covers everything for you, except you do not need the Pituitary test.

    Best wishes,

    Jackie

  • Thank you Jackie. Your advice os very much appreciated.

    Best wishes

  • Your continuing fatigue could be down to a vitamin deficiency (which many of us on here find we have). Get your GP to test your VitD, Iron, Ferritin (iron stored in the body), B12 and Folates. Many thyroid suffers can also suffer with gut issues which makes it hard to absorb these vitamins.

    One way of finding out why you may have a thyroid issues is to have an anti body test - if these are high it means your thyroid has gone wrong due to your own body attacking it. If they are not high then it could have gone wrong due to a virus or an injury (whiplash or something similar).

    It's good that you are inquisitive about why you have this illness and that you want to learn more about it.

    Moggie x

  • Sorry just re-read your question and realised that one minute you are tired and the next you are anxious and have lots of energy (which are hyper sign's) so it is possible that you do have the autoimmune illness called Hashimotos where you body is attacking itself.

    When you have anti bodies attacking your thyroid they don't attack continuously - it happens in fits and starts - so one minute the levo you are taking is needed due to an attack (when you feel tired) and the next the anti bodies will lessen so the thyroid will again be producing a certain amount of it own T4 so the T4 you are taking will be making you slightly over medicated.

    This can go on for months and years but after every attack the thyroid will produce less and less of its own hormones until it is rendered useless.

    Hope this helps explain the yo-yo effect you are having.

    Moggie x

  • Thank you Moggie. I'll ask for extra blood tests and speak with my GP about the cause....I've reading up on Hypothyrodism but the wealth of info is overwhelming!! This forum is great.

    Thanks again!

    X

You may also like...